Alert archive / California / Wind Advisories in 2008
Wind Advisory 6, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 31, 2008, 11:25 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2008, 11:25 AM PST (19:25 UTC)
- Expired
- Jan 31, 2008, 6:57 PM PST
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 311925 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1125 AM PST THU JAN 31 2008 ...GUSTY SOUTH TO SOUTHEAST WINDS TODAY... .SURFACE PRESSURE GRADIENTS WILL ONCE AGAIN INCREASE ACROSS THE SACRAMENTO VALLEY AND LAKE COUNTY TODAY...AHEAD OF A COLD FRONT. AS A RESULT...GUSTY SOUTH TO SOUTHEAST WINDS WILL BE POSSIBLE THROUGH THE EARLY EVENING HOURS. CAZ015>017-064-010300- /O.NEW.KSTO.WI.Y.0006.080131T1925Z-080201T0300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- 1125 AM PST THU JAN 31 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE SACRAMENTO VALLEY AND LAKE COUNTY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE NORTHERN SACRAMENTO VALLEY AND LAKE COUNTY WILL CONTINUE TO SEE GUSTY SOUTH WINDS 20 TO 30 MPH THROUGH LATE THIS AFTERNOON...AS THE SURFACE GRADIENT INCREASES AHEAD OF THE FRONT. THIS SURFACE PRESSURE GRADIENT WILL SPREAD DOWN THE VALLEY THIS AFTERNOON...WITH SOUTH TO SOUTHEAST WINDS INCREASING TO 15 TO 30 MPH. STRONGER WINDS FROM ALOFT MAY ALSO MIX TO THE SURFACE...WITH GUSTS RANGING BETWEEN 40 AND 45 MPH POSSIBLE. THESE WINDS WILL WILL DECREASE BEHIND THE FRONT. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ADDITIONAL DAMAGE TO TREES AND STRUCTURES WEAKENED IN PREVIOUS STORMS WILL ALSO BE A POSSIBILITY. $$ PALMER
1 follow-up statement
000 WWUS76 KSTO 010257 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 657 PM PST THU JAN 31 2008 CAZ015>017-064-010400- /O.CAN.KSTO.WI.Y.0006.000000T0000Z-080201T0300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- 657 PM PST THU JAN 31 2008 ...WIND ADVISORY IS CANCELLED... WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA IN MOST AREAS...AND THUS THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. LOCALLY BREEZY CONDITIONS WILL CONTINUE IN PORTIONS OF THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY WITH SPEEDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. WIND WILL DECREASE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 30, 9:00 PM PST, 14 hours 25 minutes earlier.
Area forecast discussion, Jan 30, 9:00 PM PST, 14 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 PM PST WED JAN 30 2008 .DISCUSSION... MINOR SHORT-WAVE RIDGING HAS YIELDED A PLEASANT EVENING ACROSS THE INTERIOR OF NORTHERN CALIFORNIA IN ADVANCE OF THE NEXT SYSTEM THAT IS POISED TO MOVE INTO THE REGION TONIGHT. ONLY REPORT OF ANY SNOW AT THIS TIME WAS A SPOTTER REPORT OF SNOW AT SIMS IN SHASTA COUNTY. REMAINDER OF THE REGION IS EITHER TOO COLD TO REPORT ANY PRECIP OR IT SIMPLY HASNT STARTED YET. THE LATEST 88D DOPPLER AND SATELLITE IMAGERY INDICATES A BLOB OF MOISTURE WILL SPREAD THROUGH THE NORTH MOUNTAINS WITHIN THE NEXT FEW HOURS. THE WINDS HAVE NOT STARTED TO PICK UP YET WITH THIS SYSTEM, BUT THE SURFACE PRESSURE GRADIENT IS ALREADY STEEPENING WITH NEARLY SIX 1/2 MILLIBARS FROM MEDFORD DOWN TO REDDING AT THIS HOUR. CURRENT FORECAST PACKAGES, AS WELL AS THE WARNINGS AND ADVISORIES, HANDLE THIS WELL. SEE NO NEED FOR UPDATES AT THIS TIME. RANDY HARTLEY .PREVIOUS DISCUSSION... SUNNY SKIES AND MILDER TEMPERATURES DEVELOPED UNDER WEAK HIGH PRESSURE TODAY. COOLER AIR REMAINS TRAPPED IN THE NORTHERN SACRAMENTO VALLEY AND NORTHERN MOUNTAINS HOWEVER. 2 MORE STORMS WILL AFFECT OUR REGION-ONE TOMORROW-TOMORROW NIGHT & ANOTHER SATURDAY/SATURDAY NIGHT. SHOWERS WILL REDEVELOP IN THE REDDING AREA AFTER MIDNIGHT...THEN SPREAD SOUTH TO SACRAMENTO BY COMMUTE TIME AND INTO STOCKTON BY 7 AM. INCREASING CLOUDS SHOULD MITIGATE FOG CONCERNS...THOUGH PATCHES ARE POSSIBLE BEFORE THE SUN RISES. THE COLD FRONT WILL MOVE THROUGH SACRAMENTO BETWEEN 4 PM AND 10 PM WITH A PERIOD OF MODERATE TO HEAVY SHOWERS AND GUSTY SOUTH WINDS OF 15-25 MPH. INITIAL PRECIPITATION ESTIMATES RANGE FROM 3/4 AT STOCKTON/MODESTO TO 1 1/2 IN THE NORTHERN SACRAMENTO VALLEY AND EASTERN FOOTHILLS. IN THE MOUNTAINS THIS SYSTEM WILL HAVE BETTER OROGRAPHICS...DEEPER MOISTURE TO WORK WITH AND GOOD DYNAMICS. THE ONE LIMITING FACTOR WILL AGAIN BE THE FACT THAT THE STORM IS A RELATIVELY QUICK MOVER. WE HAVE ISSUED WINTER STORM WARNINGS FOR THE LASSEN PARK/PLUMAS COUNTY AND THE WEST SLOPES OF THE SIERRA ZONES FROM EARLY TOMORROW MORNING THROUGH EARLY FRIDAY MORNING. TWO TO THREE FEET OF NEW SNOW MAY FALL ABOVE 7000 FEET WITH THIS STORM. SNOW LEVELS WILL BE HIGHER...SO THE FOOTHILLS WILL ONLY HAVE AN ADVISORY FOR THE EAST SACRAMENTO HILLS CLOSER TO THE TRAPPED COLD AIR. SNOW LEVELS WILL BE FROM NEAR 2500 FEET THERE TO 3000 FEET IN THE MOTHERLODE...AND NO ADVISORY IS NEEDED THERE. THE NORTHERN MOUNTAINS WILL ALSO HAVE WARNINGS FROM LATE TONIGHT THROUGH EARLY FRIDAY MORNING...AS WELL AS IN THE BURNEY BASIN. PARTIAL CLEARING IS EXPECTED BEHIND THE FRONT TOMORROW NIGHT INTO FRIDAY. WEAK CYCLONIC FLOW IN PLACE FRIDAY MAY GENERATE SOME INSTABILITY SHOWERS ACROSS THE REGION...WITH THE SNOW LEVELS DROPPING BACK TO 1000 TO 1500 FEET IN THE FOOTHILLS. .PREVIOUS EXTENDED DISCUSSION... OVER THE WEEKEND ANOTHER STORM WILL MOVE INTO NORCAL BY SATURDAY AFTERNOON SPREADING SHOWERS SOUTHWARD ACROSS THE ENTIRE CWA BY SAT NIGHT. LATEST GFS RUN INDICATES THAT HEAVIEST PRECIPITATION WILL FALL BETWEEN LATE SAT NIGHT THROUGH EARLY SUNDAY MORNING. THIS SYSTEM NOT EXPECTED TO BE AS COLD AS EARLIER STORMS WITH SNOW LEVEL AROUND 2000 FEET. THE TROUGH AXIS PUSHES EASTWARD OVER THE GREAT BASIN BY SUNDAY EVENING CAUSING SHOWERS TO DIMINISH AS RIDGING BEGINS TO BUILD IN BEHIND THE TROUGH OVER THE WEST COAST. THIS SETS UP A BIT OF A DRY SPELL FOR THE BEGINNING OF THE WEEK. BY LATE TUES INTO EARLY WED THE RIDGE FLATTENS AS YET ANOTHER SYSTEM COULD SKIRT NORTHERN CALIFORNIA WITH ANOTHER SHOT OF SHOWERY CONDITIONS MIDWEEK. && .AVIATION... GENERALLY VFR CONDS IN THE CWA EXCEPT FOR AREAS OF MVFR IN THE FAR NORTHERN SAC VALLEY AND LOCAL IFR CONDS IN THE COASTAL/SIERRA MTNS. SNOW LEVELS DROPPING AS LOW AS FL010 IN NORTHERN SAC VALLEY OVERNIGHT. MODERATE NORTHWESTERLY FLOW ALF WILL BECOME STRONG WESTERLY FLOW BY 18Z TOMORROW MORNING. VALLEY WINDS WILL CONTINUE TO BE LIGHT SOUTHERLY STRENGTHENING AFTER 12Z WITH PEAK WINDS 10-20 KTS GUSTING UP TO 25 KTS FROM 15-00Z. RAIN AND SNOW SHOWERS MOVING INTO NORTH SAC VALLEY AFTER 06Z THU MORNING. RAIN SHOWERS WILL SPREAD SOUTHWARD REACHING SAC METRO AROUND 21Z MOVING TOWARDS STOCKTON AROUND 00Z. && .STO WATCHES/WARNINGS/ADVISORIES... ...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT PST THURSDAY NIGHT FOR MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY ...SHASTA LAKE AREA/NORTHERN SHASTA COUNTY. ...WINTER STORM WARNING FROM 2 AM THURSDAY TO 4 AM PST FRIDAY FOR THE BURNEY BASIN/EASTERN SHASTA COUNTY...WESTERN PLUMAS COUNTY/LASSEN PARK. ...SNOW AND BLOWING SNOW ADVISORY FROM 2 AM THURSDAY TO 4 AM PST FRIDAY FOR NORTHEAST FOOTHILLS OF THE NORTHERN SACRAMENTO VALLEY. ...WINTER STORM WARNING FROM 6 AM THURSDAY TO 7 AM PST FRIDAY FOR WEST SLOPE NORTHERN SIERRA NEVADA. &&
Hazardous weather outlook, Jan 31, 7:00 AM PST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST THU JAN 31 2008 CAZ013>019-063-064-066>069-011500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY PACIFIC COLD FRONT MOVING THROUGH NORTHERN CALIFORNIA WILL BRING HEAVY SNOW AT TIMES AND GUSTY WINDS. SNOW LEVELS WILL BE AS LOW AS 2000 TO 2500 FEET ACROSS THE NORTH STATE TODAY SO THE FOOTHILLS OF THE NORTHERN SACRAMENTO WILL GET SOME SNOW TODAY. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY ANOTHER PACIFIC STORM WILL MOVE THROUGH NORTHERN CALIFORNIA LATE SATURDAY AND SUNDAY. THIS SYSTEM WILL LIKELY BRING PERIODS OF HEAVY SNOW AND STRONG WINDS TO THE MOUNTAINS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.